Nevada, 2003

Heavy Snow in Nevada, November 1, 2003

November 1, 2003 · NWS LKN · 1 event in 1 county or zone

1 heavy snow, as filed by the National Weather Service.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Elko, NV wrote its last area forecast discussion before the first event at Oct 31, 9:30 PM PST, 3 hours 30 minutes earlier.

Area forecast discussion, Oct 31, 9:30 PM PST, 3 hours 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ELKO NV
930 PM PST FRI OCT 31 2003

.DISCUSSION...UPR LOW NOW SEEN SPINNING INTO NCNTRL CALIF ATTM W/
MAIN VORT ENERGY CROSSING THE SIERRAS AND DIFFLUENT FLOW OVER MUCH OF
CNTRL NV. 00Z ETA AND GFS NOW IN GOOD AGREEMENT TO BRING A
WEAKENING H7 CIRCULATION ACROSS CNTRL NV TONIGHT WITH MAIN BAND OF
ISENTROPIC LIFT AND PRECIP CONCENTRATED FROM NRN NYE INTO SRN
EUREKA AND WHITE PINE COUNTIES. H7 SPEED CONVERGENCE COUPLES WITH
H5 DIFFLUENCE AND REAR ENTRANCE OF UPR JET SPEED DIV FOR GOOD FORCING
IN THIS REGION FOR SEVERAL HRS TONIGHT AND ADVERTISED QPF OF .20 ON
THE GFS TO .40 ON THE MESOETA THROUGH SAT AFTERNOON LOOK
REASONABLE...AT LEAST ACROSS THE HIGHER TERRAIN. SO HAVE UPDATED
ZONES AND GRIDS FOR SLIGHTLY HIGHER QPF AND SNOWFALL AND HAVE
CONVERTED SNOW ADVISORIES TO HEAVY SNOW WARNINGS...WHICH WITH 1ST
EVENT OF THE SEASON CRITERIA IS ONLY 4 INCHES. WITH MAIN FORCING
ALONG HWY 50 CORRIDOR HAVE LOWERED POPS/COVERAGE ACROSS THE NORTH AND
HAVE LOWERED SNOW ACCUMULATIONS IN THE RUBY MTNS AND DOWNGRADED WSW
TO A SNOW ADVISORY.

EVENT WINDS DOWN QUICKLY SATURDAY WITH PRECIP LINGERING LONGEST
ECNTRL AS UPR LOW CONTINUES TO SHEAR/LIFT OUT ACROSS THE
STATE W/ ERN ZONES REMAINING EAST OF THE SHEAR AXIS AND S/WV RIDGE
ENTERING NW NV BY SAT AFTERNOON.

.LKN WATCHES/WARNINGS/ADVISORIES...HEAVY SNOW WARNING ZONES 13-35-37
FOR TONIGHT THROUGH SATURDAY MORNING. SNOW ADVISORY ZONE 34 TONIGHT
THROUGH SATURDAY MORNING.
&&

HOENISCH
Hazardous weather outlook, Oct 31, 5:30 AM PST, 19 hours 30 minutes before
NVZ013-030>037-011500-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ELKO NV
530 AM PST FRI OCT 31 2003

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND EAST CENTRAL
NEVADA

.DAY ONE...

LOW PRESSURE MOVING ACROSS CENTRAL CALIFORNIA THIS AFTERNOON AND
TONIGHT WILL BRING STEADY SNOW TO EAST CENTRAL NEVADA. A WINTER
STORM WATCH HAS BEEN ISSUED FOR WHITE PINE COUNTY FOR TONIGHT...
REFER TO AWIPS ID RNOWSWLKN...OR WMO HEADER SNOW WWUS45 KLKN FOR
FURTHER DETAILS.

.DAYS TWO THROUGH SEVEN...

SNOW WILL CONTINUE ACROSS EAST CENTRAL AND NORTHERN NEVADA
SATURDAY...AS THE LOW PRESSURE SYSTEM MOVES ACROSS CENTRAL NEVADA. A
WINTER STORM WATCH WILL BE CONTINUED FOR WHITE PINE COUNTY THROUGH
SATURDAY AFTERNOON...REFER TO AWIPS ID RNOWSWLKN...OR WMO HEADER

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS TO THEIR LOCAL NATIONAL WEATHER SERVICE OFFICE.

SMITH

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 heavy snow. Local standard time, as filed.

Heavy Snow, White Pine

When
November 1, 1:00 AM PST to 11:30 AM PST
Where
White Pine forecast zone
Reported by
TRAINED SPOTTER
Coordinates
39.442, -114.902 (the zone’s center; the record gives no point)

The first winter storm of the season which began on the evening of October 31 around 8 pm pst brought heavy snow to White Pine County. Reports include; 6 inches at Ruth, 4 inches at both Ely and Lund.

What these are

Heavy Snow
Snowfall reaching the local warning threshold without the other hazards of a winter storm.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Nevada in 2003Every state in 2003This day in weather historyWarnings in Nevada, November 2003

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5380196.